Alert archive / Georgia / Flash Flood Warnings in 2009
Flash Flood Warning 6, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Jul 8, 2009, 10:25 AM EDT for Lumpkin County, Union County, Georgia. It was in force for 12 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2009, 10:25 AM EDT (14:25 UTC)
- Expired
- Jul 8, 2009, 10:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lumpkin County, GA, Union County, GA
The radar
The Knoxville radar (KMRX), 147 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 7:30 PM EDT | FLASH FLOOD | 4 N Blairsville, GA | MINOR FLOODING OF LOW-LYING AREAS AS IVYLOG CREEK SPILLED OUT OF ITS BANKS. NO STRUCTURES AFFECTED. |
| Jul 8, 7:30 PM EDT | FLASH FLOOD | 5 Nw Blairsville, GA | MINOR FLOODING OF LOW-LYING AREAS AND AGRICULTURAL FIELDS AS IVYLOG CREEK SPILLED OUT OF ITS BANKS. NO STRUCTURES AFFECTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1388 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KFFC 081425
FFWATL
GAC187-082015-
/O.NEW.KFFC.FF.W.0006.090708T1425Z-090708T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
ISSUED BY NATIONAL WEATHER SERVICE BIRMINGHAM AL
1025 AM EDT WED JUL 8 2009
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LUMPKIN COUNTY IN NORTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF DAHLONEGA...
* UNTIL 415 PM EDT
* AT 1022 AM EDT...THE NATIONAL WEATHER SERVICER INDICATED FLASH
FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS INCLUDES AREAS
ALONG THE CHESTATEE RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3470 8385 3462 8388 3460 8386 3455 8386
3452 8382 3452 8384 3449 8385 3441 8398
3448 8412 3463 8415 3465 8407 3464 8404
3465 8403 3472 8386
$$4 follow-up statements
000
WGUS52 KFFC 082302
FFWFFC
GAC291-090200-
/O.NEW.KFFC.FF.W.0006.090708T2302Z-090709T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EDT WED JUL 8 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL UNION COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 1000 PM EDT
* AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
POSSIBLE FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
* THE STORMS PRODUCING POSSIBLE FLASH FLOODING WILL OTHERWISE REMAIN
OVER MAINLY RURAL AREAS OF TOWNS COUNTY BETWEEN IVYLOG...
BLAIRSVILLE AND GUMLOG MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS AND COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. SOME CREEKS THAT WILL BE AFFECTED ARE
MOCCASIN...IVYLOG...GUMLOG AND BUTTERNUT.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3496 8394 3491 8390 3491 8388 3489 8385
3484 8385 3484 8403 3498 8404 3498 8394
$$000
WGUS52 KFFC 082310 CCA
FFWFFC
GAC291-090200-
/O.COR.KFFC.FF.W.0006.090708T2302Z-090709T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EDT WED JUL 8 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL UNION COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 1000 PM EDT
* AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
POSSIBLE FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
* THE STORMS PRODUCING POSSIBLE FLASH FLOODING WILL OTHERWISE REMAIN
OVER MAINLY RURAL AREAS OF TOWNS COUNTY BETWEEN IVYLOG...
BLAIRSVILLE AND GUMLOG MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS AND COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. SOME CREEKS THAT WILL BE AFFECTED ARE
MOCCASIN...IVYLOG...GUMLOG AND BUTTERNUT.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3496 8394 3491 8390 3491 8388 3489 8385
3484 8385 3484 8403 3498 8404 3498 8394
$$000
WGUS72 KFFC 082338
FFSFFC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
738 PM EDT WED JUL 8 2009
GAC291-090200-
/O.CON.KFFC.FF.W.0006.000000T0000Z-090709T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION GA-
738 PM EDT WED JUL 8 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
NORTH CENTRAL UNION COUNTY...
AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOW THE
HEAVY RAIN DIMINISHING OVER THE WARNED AREA BETWEEN IVYLOG...
BLAIRSVILLE AND GUMLOG MOUNTAIN. RADAR PRECIPITATION ESTIMATES
OF 2 TO 4 INCHES HAVE OCCURRED SINCE 530 PM EDT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS AND COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. SOME CREEKS THAT WILL BE AFFECTED ARE
MOCCASIN...IVYLOG...GUMLOG AND BUTTERNUT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING MAY BE OCCURRING IN THE WARNED AREA. MOST FLOOD RELATED
DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED
BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A
FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER
MOVE UP TO HIGHER GROUND.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3496 8394 3491 8390 3491 8388 3489 8385
3484 8385 3484 8403 3498 8404 3498 8394
$$000
WGUS72 KFFC 090059
FFSFFC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
859 PM EDT WED JUL 8 2009
GAC291-090200-
/O.CON.KFFC.FF.W.0006.000000T0000Z-090709T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION GA-
859 PM EDT WED JUL 8 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
NORTH CENTRAL UNION COUNTY...
AT 858 PM EDT...THE RAIN THAT PRODUCED MINOR FLOODING ON IVYLOG
CREEK WAS DISSIPATING...BUT CONTINUED RUNOFF IS EXPECTED FOR THE
DURATION OF THE WARNING. LOCAL OFFICIALS REPORTED IVYLOG CREEK
SPILLED OUT OF ITS BANKS AND FLOODED SOME LOW LYING AREAS IN UNION
COUNTY AT ABOUT 730 PM...BUT NO STRUCTURES WERE AFFECTED. THE
WARNING WILL BE ALLOWED TO EXPIRE AT 10 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3496 8394 3491 8390 3491 8388 3489 8385
3484 8385 3484 8403 3498 8404 3498 8394
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 5:31 AM EDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jul 8, 5:31 AM EDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 531 AM EDT WED JUL 8 2009 .SHORT TERM /TODAY THROUGH FRIDAY/... UPPER LOW CONTINUES TO SPIN OVER SOUTHEAST CANADA...WITH STRONG SHORTWAVE WORKING ITS WAY AROUND THE LOW AND ACROSS THE SOUTHEAST. WEAK BOUNDARY STILL IN PLACE ACROSS THE SOUTHEAST AS WELL...AND THESE FEATURES WILL COMBINE WITH THE ABUNDANT MOISTURE (TYPICAL SUMMERTIME PW VALUES BETWEEN 1.5-2) TO PRODUCE FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS...ESPECIALLY SOUTH OF THE FRONT. NORTH GEORGIA MIGHT NOT SEE SO MUCH AS THE FRONT CONTINUES TO SLIDE SLOWLY SOUTH IN RESPONSE TO THE SHORTWAVE MOVING THROUGH. HAVE INCLUDED LIKELY POPS THIS AFTERNOON ACROSS A GOOD CHUNK OF THE AREA...AND WITH BASIN-AVERAGE QPF UPWARDS OF 1-2...ITS POSSIBLE THAT AS ECHOES TRAIN THIS AFTERNOON SOME LOCATIONS MAY HAVE HEAVY RAINFALL PROBLEMS. WITH 250MB FLOW STILL 50+KT...AM NOT CONCERNED ABOUT ANYTHING WIDESPREAD SO NO FLOOD/FLASH FLOOD WATCH WARRANTED...ESPECIALLY SINCE THE SOILS IN CENTRAL GEORGIA CAN LIKELY EASILY HANDLE THESE QPF AMOUNTS. THE BOUNDARY WILL BE SLOW TO MOVE OUT AS THE SHORTWAVE/TROUGH AXIS SORT OF STALLS OVER THE AREA THURSDAY INTO EARLY FRIDAY. BEST CHANCES FOR RAIN WILL REMAIN ACROSS SOUTHERN ZONES. UPPER RIDGE OVER THE SOUTHERN PLAINS WILL EXPAND EAST BEGINNING ON FRIDAY AND WEAK SURFACE RIDGING WILL DOMINATE MOST OF THE AREA...THOUGH SOME POPS WILL REMAIN IN CENTRAL GEORGIA. TEMPERATURES WILL CONTINUE TO BE PROBLEMATIC THE NEXT COUPLE OF DAYS WITH HIT AND MISS THUNDER AS WELL AS CLOUD COVER COMPLICATING THE FORECAST. THE BIAS ADJUSTED MAV/MET BLEND WORKED FAIRLY WELL YESTERDAY SO WILL CONTINUE THE TREND TODAY WITH MORE TWEAKS FOR PERSISTENCE. .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... STRONG UPPER LOW SLIDING ACROSS CENTRAL CANADA LATE IN THE WORK WEEK WILL BEGIN TO TROUGH TOWARD THE OHIO VALLEY ON SATURDAY... PUSHING THE UPPER HIGH BACK TOWARD THE DESERT SOUTHWEST. WEAK FRONT ON THE LEADING EDGE OF THIS SYSTEM IS PROGGED TO PUSH TOWARD THE APPALACHIANS OVER THE WEEKEND. IN GENERAL...THE SOUTHEAST IS LEFT IN A WEAK UPPER FLOW REGIME WITH CONTINUED PLENTIFUL MOISTURE IN THE COLUMN...SO HAVE KEPT SLIGHT CHANCE POPS IN THE FORECAST FOR THE WEEKEND TO ACCOUNT FOR THE TYPICAL PULSE-TYPE CONVECTION. THE DIFFUSE FRONT WILL MOVE INTO THE REGION SUNDAY NIGHT INTO MONDAY AS GENERAL TROUGHINESS TAKES OVER THE EASTERN THIRD OF THE COUNTRY...PLACING US IN WEAK NORTHWEST FLOW ALOFT. HAVE INCREASED POPS AT THIS POINT WITH A MORE DIURNAL PATTERN. TOWARD THE END OF THE PERIOD...MODELS DIVERGE WITH THE SOLUTIONS AS GFS FLATTENS THE PATTERN OUT OVER US WHEREAS ECMWF CONTINUES WEAK NORTHWESTERLY FLOW. HAVE LEFT IN A BLANKET SLIGHT CHANCE POPS OVER THE AREA. NO MAJOR CHANGE IN TEMPS...THOUGH WITH ALL EXTENDED MODELS DEVELOPING A RIDGE OVER THE ATLANTIC...EXTENDED GUIDANCE IS ALL INDICATING AN INCREASE IN SURFACE MOISTURE DUE TO THE INCREASED SOUTHERLY FLOW BY THE END OF THE PERIOD. TDP && .AVIATION.. VFR CONDITIONS HOLDING OVER NORTHERN TAF SITES EARLY THIS MORNING...WITH MAINLY SCT TO BKN MID/HIGH LEVEL CLOUDS OVER THE AREA. OVER SOUTHERN TAF SITES IFR TO LIFR CIGS SPREADING INTO CSG/MCN AREAS...AND AT THIS POINT NOT SURE HOW MUCH OR IF WE COULD SEE SOME OF THESE LOWER CIGS WORK INTO THE NORTHERN SITES. THINK WE COULD SEE SOME LOWER CLOUDS TOWARD MORNING...BUT MORE IN THE 1 TO 2 THSD FT RANGE...AND PLAN TO CONTINUE PREVIOUS FORECAST TREND WITH CIGS POSSIBLY IN THE MVFR UNTIL AROUND LATE MORNING...THEN LIFTING INTO THE LOW VFR/VFR RANGE BY NOON. WITH BOUNDARY OVER CENTRAL GEORGIA AND MODELS SHOWING A WEAK SHORTWAVE SKIRTING ACROSS THE AREA TODAY...THINK CHANCES FOR THUNDER A BIT BETTER THAN TUESDAY AND LEANING TOWARD VCTS OR PROB30 MOST TAF SITES AFTER 18Z/20Z TIME FRAME. WILL KEEP WINDS ON THE EAST SIDE OF NORTH FOR AREAS NORTH OF THE BOUNDARY...WEST TO NORTHWEST MAY STILL BE OKAY FOR CSG AND MCN. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 85 67 86 65 89 / 50 40 30 20 10 ATLANTA 85 69 84 68 87 / 50 30 30 20 10 BLAIRSVILLE 79 64 80 62 83 / 30 30 30 20 20 CARTERSVILLE 85 64 86 64 88 / 40 30 30 20 10 COLUMBUS 87 70 88 69 89 / 60 40 40 20 20 GAINESVILLE 83 67 84 66 86 / 40 30 30 20 10 MACON 89 69 88 68 89 / 70 50 50 30 30 ROME 87 65 88 66 89 / 30 20 20 10 10 PEACHTREE CITY 86 65 85 64 88 / 50 30 30 20 20 VIDALIA 88 70 88 68 89 / 80 70 60 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && TDP
Hazardous weather outlook, Jul 8, 9:30 AM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 930 AM EDT WED JUL 8 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-090945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 930 AM EDT WED JUL 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A SURFACE BOUNDARY WILL CONTINUE ACROSS CENTRAL GEORGIA TODAY AS A WEAK SURFACE LOW DEVELOPS OVER ALABAMA AND MOVES ALONG THE BOUNDARY THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE FREQUENT LIGHTNING AND DAMAGING WINDS. SOME SMALL HAIL WILL ALSO BE POSSIBLE. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF NORTH AND CENTRAL GEORGIA. HOWEVER...THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS AT THIS TIME. .DISCUSSION... A STATIONARY BOUNDARY STRETCHING ACROSS CENTRAL GEORGIA WILL CONTINUE TODAY AS A WEAK SURFACE LOW DEVELOPS OVER ALABAMA AND MOVES EASTWARD ALONG THE BOUNDARY. THESE FEATURES ALONG WITH A WEAK UPPER LEVEL DISTURBANCE EXPECTED TO PUSH ACROSS THE SOUTHEASTERN UNITED STATES..WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT. WITH CAPES EXPECTED TO INCREASE INTO THE 1500 TO 2500 RANGE THIS AFTERNOON...A FEW OF THE THUNDERSTORMS COULD BECOME STRONG AND PRODUCE DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTING AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOONS AND EVENINGS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS AFTERNOON FOR POSSIBLE ACTIVATION ACROSS CENTRAL GEORGIA.
In the hours before
Special weather statement, Jul 8, 7:32 AM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 732 AM EDT WED JUL 8 2009 GAZ008-009-016-081230- 732 AM EDT WED JUL 8 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN WHITE...UNION AND TOWNS COUNTIES UNTIL 830 AM EDT... AT 730 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MOUNTAIN SCENE...MOVING NORTHEAST AT 5 MPH. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS WHITE...UNION AND TOWNS COUNTIES...INCLUDING AREAS AROUND LOW GAP SHELTER...UNICOI STATE PARK...ANNA RUBY FALLS...BLUE MOUNTAIN SHELTER...BRASSTOWN BALD...TRACK ROCK...YOUNG HARRIS...MOUNTAIN SCENE...ALEXANDERS MILL...PLUM ORCHARD GAP SHELTER...TATE CITY... TITUS...MACEDONIA AND HIAWASSEE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:47 AM EDT | Flash Flood Warning | FFC | Towns, Union, White | 6 hr |
| Jul 8, 3:56 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Twiggs | 49 min |
| Jul 8, 4:31 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer | 18 min |
| Jul 8, 4:45 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Twiggs | 18 min |
| Jul 8, 7:06 PM EDT | Flash Flood Warning | FFC | Union | 3 hr |
Nearby
Flash Flood Warnings in Georgia, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.